MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE
Model Number EXCALIBUR, 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 07/26/2024, it was reported by a distributor via sems-(b)(4) that an ar-8400ex excalibur was producing small metal fragments that were being embedded in tissue.This occurred during a knee scope.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to insufficient fluid flow during use and/or excessive side-loading during use.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19962503
Report Number1220246-2024-07144
Device Sequence Number8867342
Product Code GFA
UDI-Device Identifier00888867043589
UDI-Public00888867043589
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Device Lot Number15136449
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown